Alert archive / Louisiana / Red Flag Warnings in 2026

Red Flag Warning 4, NWS New Orleans, LA

March 27, 20268 counties in Mississippi; 12 parishes in Louisiana

NWS New Orleans, LA issued this red flag warning at Mar 27, 2026, 11:07 AM CDT for 8 counties in Mississippi; 12 parishes in Louisiana. It took effect at Mar 28, 2026, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 11:07 AM CDT (16:07 UTC)
In effect from
Mar 28, 2026, 11:00 AM CDT
Expired
Mar 28, 2026, 7:00 PM CDT
In force
8 hr
Issued by
NWS New Orleans, LA

Counties Ascension Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Livingston Parish, LA, Pointe Coupee Parish, LA, Saint Helena Parish, LA, Saint Tammany Parish, LA, Tangipahoa Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Hancock County, MS, Harrison County, MS, Jackson County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The radar

The Hammond radar (KHDC), 21 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 4.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2026-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2026-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

119 
WWUS84 KLIX 271607
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
1107 AM CDT Fri Mar 27 2026

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY...

LAZ034>037-039-046>048-071-076-079>086-MSZ068>071-077-080>082-
280615-
/O.UPG.KLIX.FW.A.0001.260328T1600Z-260329T0000Z/
/O.NEW.KLIX.FW.W.0004.260328T1600Z-260329T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Northern Tangipahoa-
Southeast St. Tammany-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1107 AM CDT Fri Mar 27 2026

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SATURDAY FOR
CRITICAL FIRE CONDITIONS FOR ALL OF SOUTHERN MISSISSIPPI AND
PORTIONS OF SOUTHEAST LOUISIANA...

The National Weather Service in New Orleans has issued a Red Flag
Warning for crtical fire conditions due to a combination of strong
northerly winds and low humidity, which is in effect from 11 AM 
to 7 PM CDT Saturday. The Fire Weather Watch is no longer in 
effect.

* AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, 
  St. Helena, Washington, Iberville, West Baton Rouge, East 
  Baton Rouge, Wilkinson, Amite, Pike, Northern Tangipahoa, 
  Walthall, Southeast St. Tammany, Pearl River, Northern St. 
  Tammany, Southwestern St. Tammany, Hancock, Central 
  Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern 
  Livingston, Southern Livingston, Western Ascension and Eastern 
  Ascension.

* WINDS...Northeast 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

PG
2 follow-up statements
652 
WWUS84 KLIX 280716
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
216 AM CDT Sat Mar 28 2026

...CRITICAL FIRE WEATHER CONDITIONS SATURDAY...

LAZ034>037-039-046>048-071-076-079>086-MSZ068>071-077-080>082-
282130-
/O.CON.KLIX.FW.W.0004.260328T1600Z-260329T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Northern Tangipahoa-
Southeast St. Tammany-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
216 AM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR ALL OF SOUTHERN MISSISSIPPI AND 
PORTIONS OF SOUTHEAST LOUISIANA...

* AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, 
  St. Helena, Washington, Iberville, West Baton Rouge, East 
  Baton Rouge, Wilkinson, Amite, Pike, Northern Tangipahoa, 
  Walthall, Southeast St. Tammany, Pearl River, Northern St. 
  Tammany, Southwestern St. Tammany, Hancock, Central 
  Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern 
  Livingston, Southern Livingston, Western Ascension and Eastern 
  Ascension.

* WINDS...Northeast 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
198 
WWUS84 KLIX 281719
RFWLIX

URGENT - FIRE WEATHER MESSAGE
National Weather Service New Orleans LA
1219 PM CDT Sat Mar 28 2026

...CRITICAL FIRE WEATHER CONDITIONS TODAY...

LAZ034>037-039-046>048-071-076-079>086-MSZ068>071-077-080>082-
290000-
/O.CON.KLIX.FW.W.0004.000000T0000Z-260329T0000Z/
Pointe Coupee-West Feliciana-East Feliciana-St. Helena-Washington-
Iberville-West Baton Rouge-East Baton Rouge-Northern Tangipahoa-
Southeast St. Tammany-Northern St. Tammany-
Southwestern St. Tammany-Central Tangipahoa-Lower Tangipahoa-
Northern Livingston-Southern Livingston-Western Ascension-
Eastern Ascension-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1219 PM CDT Sat Mar 28 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR CRITICAL FIRE CONDITIONS FOR ALL OF SOUTHERN MISSISSIPPI AND 
PORTIONS OF SOUTHEAST LOUISIANA...

* AFFECTED AREA...Pointe Coupee, West Feliciana, East Feliciana, 
  St. Helena, Washington, Iberville, West Baton Rouge, East 
  Baton Rouge, Wilkinson, Amite, Pike, Northern Tangipahoa, 
  Walthall, Southeast St. Tammany, Pearl River, Northern St. 
  Tammany, Southwestern St. Tammany, Hancock, Central 
  Tangipahoa, Harrison, Lower Tangipahoa, Jackson, Northern 
  Livingston, Southern Livingston, Western Ascension and Eastern 
  Ascension.

* WINDS...Northeast 15 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

PG

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this red flag warning went out at Mar 27, 5:50 AM CDT, 5 hours 17 minutes earlier. Its key messages:

  • Updated at 540 AM CDT Fri Mar 27 2026
  • A Dense Fog Advisory is in effect for the area this morning.
  • Above normal temperatures will be in place again today.
  • No significant rainfall in the forecast until at least early next week.
  • Critical Fire Weather concerns Saturday behind the cold front.
Area forecast discussion, Mar 27, 5:50 AM CDT, 5 hours 17 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
550 AM CDT Fri Mar 27 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 540 AM CDT Fri Mar 27 2026

- A Dense Fog Advisory is in effect for the area this morning.

- Above normal temperatures will be in place again today.

- No significant rainfall in the forecast until at least early
  next week.

- Critical Fire Weather concerns Saturday behind the cold front.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 150 AM CDT Fri Mar 27 2026

Overall outside of some fog this morning which is still struggling
to develop the only other forecast issue in the short term is the
fire weather potential tomorrow. The rest is temperature forecast
issue and maybe some isolated light showers or sprinkles Sunday.
Currently seeing more stratus than fog again and this morning
could play out quite similar to yesterday morning. The low stratus
will continue to develop and spread across the region but areas
that are able to remain clear of most of the stratus may should
finally begin to see fog develop between 10 and 11z.

By mid morning fog should be gone and any lingering stratus will
continue to light and burn off. By afternoon we will be warm and
sunny. The ridge centered to our west will have its greatest
impact on the area today with hghts slightly rising by late
afternoon. By this evening a weak s/w will begin to drop down
across the Lower MS Valley and whatever is left of it will just
make it into the northeastern Gulf by late Saturday afternoon.
Even though it will be weak and continuing to weaken it will help
to breakdown the eastern periphery of the ridge over our area
tomorrow. The ridge will then broaden out some and slide east-
southeast into the Gulf by Sunday. This weak s/w will also help to
drive the cold front through the CWA tonight. As we have been
mentioning for a few days, behind this cold front we will be
looking more at drier air and not necessarily colder air (but LL
temps will drop about 4-5 degrees for at least a day). As for the
drier air we will see dewpoints drop into the lower 30s (maybe
even upper 20s) across southwest MS and into the mid 40s south of
I-10 across SELA. Those h925 temps will fall to around 12-14C
which should equate to highs in the lower to mid 70s for much of
the area. Skies look to be clear and thus with the dry sunny
conditions and highs in the 70s Saturday has all the earmarks of a
Chamber of Commerce Day. In fact you probably couldn't ask for a
nicer late March Saturday. However, there is one concern and that
is the potential for Dangerous Fire Weather conditions. Models
tend to underestimate how dry we get behind these early Spring
cold fronts and because of that used a blend of NBM25 and NBM for
dewpoints. A Fire Weather Watch is already issued for most areas
along and north of the 10/12 corridor. For more detailed
information on the potential fire weather concerns refer to the
Fire Weather section below.

High pressure quickly builds into the region under mostly clear
skies and dry conditions and this could lead to a decent
radiational cooling night. This will be a quickly evolving setup
and timing is everything but if high pressure can hold on long
enough Saturday night and keep the area from moderating too
quickly Sunday morning should be a fairly cool morning. We did use
a blend of NBM25 and NBM for morning lows and right now the
forecast lows are in the upper 40s to upper 50s but a slightly
slower or even further south track of the surface high could even
lead to cooler temps. As mentioned a few sentences ago this will
be a evolving setup with moisture quickly returning Sunday and
given the location of the mid lvl ridge and it being weaker there
is a very small chance of some isolated light showers Sunday
afternoon across the southern half of the CWA. /CAB/

&&

.LONG TERM...
(Saturday through Wednesday night)
Issued at 141 PM CDT Thu Mar 26 2026

 Upper pattern becoming more progressive, at least temporarily, with
upper ridging currently over Mexico and west Texas expected to move
eastward into the western Gulf by Sunday morning. The ridging then
moves to south Florida by Monday night and the Bahamas by midweek
next week. The GFS operational is a bit slower than the ECMWF by
early next week, perhaps 12 hours or so. A strong upper trough will
approach the West Coast at mid-week next week. This causes the upper
flow across our area to become more zonal, or perhaps southwesterly,
depending on one's choice of model solutions.

Any cooling/drying we see on Saturday will quickly moderate with
winds returning to a southerly direction on Sunday. May be just
enough moisture return to generate a few showers Sunday afternoon,
but any deeper convection likely holds off until the afternoon hours
each day from Monday onward. Convective temperatures look to be in
the upper 70s for Monday and Tuesday, and in the lower 80s Wednesday
and Thursday. Don't see any drought-busters through mid-week next
week, but there's likely to be activity on radar each afternoon,
likely diminishing around sunset. If there is a slightly more
favored day for precipitation, it'd be Tuesday when the precipitable
water values are a bit higher than the other days.

Sunday morning will be the one comparatively cool morning, but in
reality, it'll be right around normal for late March. Otherwise,
above normal temperatures are anticipated all week next week. Highs
are likely to be upper 70s to mid 80s, with the coolest readings
along the Mississippi coast, where a sea breeze will temper warming
somewhat. Gulf water temperatures are in the lower 70s once one gets
away from the Mississippi River water (still around 60F). Overnight
lows beyond Sunday morning will be in the 60s, a good 10F above
normal. Normals for early next week would have highs in the mid 70s
and lows 50 to 55. /RW/

&&

.AVIATION...
(12Z TAFS)
Issued at 540 AM CDT Fri Mar 27 2026

Widespread impacts out there right now however a few termianls are
still holding on to VFR conditions, BTR and MSY however, do think
it will be in the next hour that some vsby reductions and lowering
cigs will move in. Otherwise most terminals are seeing impacts
from MVFR down to VLIFR. Fog is slowly expanding and typically
that time from 11z to 13z we can see things crash pretty quick and
that is still possible. Low stratus is also expanding leading to
cigs anywhere from 300 to 2k ft. Both fog and the low stratus
should burn off between 14 and 15z with VFR conditions expected
across all terminals the rest of the day. /CAB/

&&

.MARINE...
Issued at 150 AM CDT Fri Mar 27 2026

High pressure is centered over the eastern Gulf and this will
continue to lead to light to moderate onshore winds today. Still
looks like the front will move into the coastal waters after The
next front will move through the region late Friday night.
Immediately behind the front northerly winds and seas will build to
hazardous thresholds. A Small Craft Advisory is currently out for
all coastal waters for Saturday. The strong winds will not last
long as the pressure gradient quickly relaxes and we will see
onshore return flow possibly as early as late Sunday morning.
/CAB/

&&

.FIRE WEATHER...
Issued at 141 PM CDT Thu Mar 26 2026

Still looking at potential for critical fire weather conditions
developing during a short window Saturday morning through the
afternoon. As the cold front moves through this evening, much
drier air will quickly filter in behind it along with moderate to
strong northerly winds developing. Currently the forecast is
advertising min RH values in the lower to mid 20 to near 30
percent range north of the 10/12 corridor. Guidance continues to
trend drier as expected and still think that it is possibly not
dry enough which is typical with early Spring cold fronts. As for
winds, we are still looking at sustained winds of 15 to 20 mph
with higher gusts during the morning and early afternoon hours
before they quickly relax. Combine the low RH values and strong
winds with the lack of rainfall and continued drought we are
experiencing and the potential is there for dangerous fire weather
conditions to develop. A Fire Weather Watch remains in effect for
the northern half of the area and will likely be upgraded to a Red
Flag Warning later this morning after coordination with State and
Federal Forestry Services. Luckily this is a small window as we
will quickly start to recover on Sunday. /CAB/

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 9 AM CDT this morning for LAZ034>037-
     039-046>048-056>060-064>071-076>090.

     Fire Weather Watch from Saturday morning through Saturday
     evening for LAZ034>037-039-046>048-071-076-079>086.

GM...Small Craft Advisory from 4 AM to 4 PM CDT Saturday for GMZ530-
     532-534-536-538-550-552-555-557-570-572-575-577.

MS...Dense Fog Advisory until 9 AM CDT this morning for MSZ068>071-
     077-083>088.

     Fire Weather Watch from Saturday morning through Saturday
     evening for MSZ068>071-077-080>082.

GM...Small Craft Advisory from 4 AM to 4 PM CDT Saturday for GMZ532-
     534-536-538-550-552-555-557-570-572-575-577.

&&

SHORT TERM...CAB
LONG TERM....RDF
AVIATION...CAB
MARINE...CAB

Nearby

Red Flag Warnings in Louisiana, 2026Red Flag Warnings in Mississippi, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.